[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.203.142. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1937

DERMATITIS OF BUTTOCKS DUE TO SALIGENIN

Author Affiliations

Fellow in Dermatology and Syphilology, the Mayo Foundation; ROCHESTER, MINN.

From the Section on Dermatology and Syphilology, the Mayo Clinic.

Arch Derm Syphilol. 1937;36(6):1187-1190. doi:10.1001/archderm.1937.01480060060010
Abstract

The treatment of syphilis is not infrequently complicated by reactions of intolerance to the medicament employed. Untoward symptoms may first appear on the skin in the form of pruritus, urticaria or dermatitis of various forms. The interruption of treatment in the face of such symptoms is a proper precaution, but it may be a serious matter for the patient, especially if the disease is acute or disseminated or if there is active involvement of the heart or central nervous system which calls for intensive treatment.

The patient who is being treated for syphilis may show signs on the skin apart from reactions of sensitivity of this type. There may be recurrence of a cutaneous syphilid, even in the face of intensive treatment; an intercurrent eruption, such as pityriasis rosea or psoriasis, may appear, or there may be symptoms of intolerance to a drug which is used incidentally, such as quinine,

×